I haven't seen much in the literature about treatment side effects in CLIPPERS, although there is lots of generic stuff about steroids, azathioprine etc
When I was first taking pred. (60mg/day) I used to get "rushes" where I would be away with the fairies for a few seconds or so. I would also "lock-up" sometimes when starting a new movement (like crossing the road (dangerous) - or answering the telephone. These fortunately disappeared after a few weeks to be replaced with several months of sleep disturbance (well actually complete lack of sleep after 5am).
I also heard from a fellow CLIPPERS sufferer recently (number 7 of the People With CLIPPERS) who gets something he calls the "steroid push" where he feels like he is carrying a heavy sack of flour most of the time.
So does anyone out there suffer from these or other side effects on pred. or other medication? Be interesting to see if there are any common themes.
Had raging insomnia until I hit 30 mg pred/day, which is apparently to be expected. Saw movies nobody else wanted to see and taped old sitcoms, which I would fall asleep through. TV remains a soporific to this day, and I am on a taper program! A friend with MS warned me that big pred doses were a promise of a wild ride. I never locked up but I once erupted in a storm of tears while folding laundry, they went away as quickly as they came on. This was on 50 mg/day. Wild ride indeed. I tend to sweat and do run warmer than normal, while my husband freezes. We in Arizona are have a very hot summer, so I am always in a pool of sweat, it seems. I need a walk-in freezer!
Today was my first day at 50MG, I have arm and leg tingling along with weakness. I'm using sleep aids as sleep deprivation was becoming a problem. My eye doctor is worried about the pressure in my eye balls which is cause vision problems and has prescribed eye drops. More medication. Talking is a problem where my voice trails off in volume to a whisper. I now what Diz Liz is experiencing with wild emotions. I have never been so emotional, fits of crying. I continue to wonder how much of what I'm experiencing is the steroids and how much is the underlying CLIPPERS.
First day at 30MG/day prednisone. I seem to have a variety of side effects related to prednisone. At least I hope that these maladies are prednisone related and not a sign of progression with CLIPPERS.
* extreme tiredness
* weak - especially my legs
* thin skin
* liver enzyme borderline
* numbness in forearms and feet
* voice petered out - no volume
I had a redraw of my blood work yesterday looking at my liver panel. Two weeks of no beer and we'll see. I've not been able to work. At first the prednisone hyped me up, now as I taper off I'm super weak and tired. I still have balance and speech issues likely to the CLIPPERS.
My husband is currently tappering from120 mg of
prednisone for the 3 rd time since being diagnosed
In May of 2013. He had experienced the steroid
push- fifty pound sack of flour each time with
A lot of build up on his neck and upper back.
This last time he started accupunture with cupping
Scaping on his back the same day he started
120 mg of prednizone for 30 days , now tappering to
60 mg and there is virtually no sign
Of the steroid push and no build up on his back.
A huge noticeable difference from before!